Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 75, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 20, 2016, 4:08 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2016, 4:08 PM EST (21:08 UTC)
- Expired
- Dec 21, 2016, 1:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
615 WHUS73 KIWX 202108 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 408 PM EST TUE DEC 20 2016 LMZ043-046-210515- /O.EXP.KIWX.GL.W.0017.000000T0000Z-161220T2100Z/ /O.NEW.KIWX.SC.Y.0075.161220T2108Z-161221T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 408 PM EST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET AFTER MIDNIGHT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
862 WHUS73 KIWX 210315 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 PM EST TUE DEC 20 2016 LMZ043-046-210600- /O.CON.KIWX.SC.Y.0075.000000T0000Z-161221T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1015 PM EST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS OVERNIGHT. * WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 2:54 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Dec 20, 2:54 PM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
254 PM EST Tue Dec 20 2016
.SYNOPSIS...
Issued at 254 PM EST Tue Dec 20 2016
Gusty southwest winds will diminish this evening with areas of
blowing and drifting also decreasing. Skies will be partly cloudy
tonight with lows dropping back into the teens. High in the lower
to mid 30s are expected for Wednesday through Saturday.
Temperatures should rise into the 40s on Christmas Day into Monday
with precipitation chances increasing.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 251 PM EST Tue Dec 20 2016
Temperatures have managed to climb into the upper 20s to around 30
across the area in the wake of the last disturbance now east of
here. Winds have increased across the area as well, with drifting
snow being more of an issue than blowing thus far. Will not mess
with advisory in terms of canceling or expanding at this point with
peak of the event now underway and a steady decrease in winds
expected in the 21 to 00z range. Issued SPS to highlight drifting
snow in outlying areas and slick roads as a result.
Skies should remain mostly clear this evening but an increase in
clouds is expected later tonight as mid/high clouds move out ahead
of the next wave to impact the area at the start of the long term.
Highs on Wednesday will reach around freezing or slightly higher for
all areas, allowing for a slow melting/compaction of snow.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 251 PM EST Tue Dec 20 2016
Shortwave currently into Washington State will scoot rapidly east
across the US/Canadian border into the northern Great Lakes by Weds
evening. Little, if any precipitation is expected with this feature
as best forcing and moisture remain north of the area. There could
be a quick shot at some light lake enhanced snow showers on the back
side Wednesday night, but no worthy of anything more than a slight
chance at this point across mainly Berrien county.
The wave will delay any warm up till after Friday, but at least more
seasonable temperatures will be in store prior to it with highs in
the 30s. Warm up will kick in more Saturday and especially on
Christmas Day with dewpoints expected to shoot into the 40s and
temps at least that high if not into the 50s by late afternoon/eve
as deep low pressure tracks into Minnesota over the holiday weekend.
As the warm front approaches, a mixed bag of precipitation could
move in eventually transitioning to all rain rather quickly as
warm air surges in. Heaviest precip potential would seem to exist
along the cold front Sunday night with maybe a quick quarter to
half inch of rain.
Colder air will move in behind the front, but only enough to return
temps to more seasonable readings by Monday night into Tuesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1245 PM EST Tue Dec 20 2016
Return flow with relatively dry air will persist through
Wednesday morning. Daytime mixing of higher momentum air will
cause wind gusts above 20 knots through this afternoon; however,
decoupling tonight will cause winds to diminish to around or under
10 knots.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 7 PM EST /6 PM CST/ this evening
for INZ003>005-012-014.
MI...Winter Weather Advisory until 7 PM EST this evening for MIZ077-
078.
OH...NONE.
LM...Small Craft Advisory until 1 AM EST Wednesday for LMZ043-046.
&&
SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 20, 3:43 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 343 PM EST TUE DEC 20 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-212045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 343 PM EST TUE DEC 20 2016 /243 PM CST TUE DEC 20 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTHWESTERLY WINDS WILL LIKELY CAUSE AREAS OF BLOWING SNOW IN OPEN AREAS UNTIL EARLY THIS EVENING, ESPECIALLY OVER FAR SOUTHWEST LOWER MICHIGAN INTO NORTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-212045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 343 PM EST TUE DEC 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OCCASIONAL GALE FORCE WIND GUST IS POSSIBLE UNTIL EARLY THIS EVENING; OTHERWISE, CONDITIONS HAZARDOUS FOR SMALL CRAFT WILL LINGER UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS MAY BE HAZARDOUS FOR SMALL CRAFT LATE WEDNESDAY NIGHT INTO THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Dec 20, 2:06 PM EST, 2 hours 2 minutes before
Special Weather Statement National Weather Service Northern Indiana 206 PM EST Tue Dec 20 2016 INZ006>009-013-015>018-020-022>027-032>034-MIZ079>081-OHZ001-002- 004-005-015-016-024-025-210000- Lagrange-Steuben-Noble-De Kalb-Pulaski-Fulton IN-Kosciusko- Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of...Lagrange...Topeka...Shipshewana... Angola...Fremont...Kendallville...Ligonier...Albion...Auburn... Garrett...Winamac...Francesville...Medaryville...Rochester... Akron...Warsaw...Winona Lake...Syracuse...Mentone... Columbia City...Tri-Lakes...South Whitley...Fort Wayne... New Haven...Monticello...Monon...Brookston...Logansport... Royal Center...Peru...Grissom AFB...Mexico...Wabash... North Manchester...Huntington...Roanoke...Bluffton...Ossian... Decatur...Berne...Marion...Gas City...Upland...Hartford City... Montpelier...Portland...Dunkirk...Sturgis...Three Rivers... White Pigeon...Mendon...Coldwater...Bronson...Hillsdale... Jonesville...Litchfield...Bryan...Edgerton...Wauseon...Archbold... Swanton...Delta...Defiance...Sherwood...Hicksville...Napoleon... Deshler...Liberty Center...Paulding...Antwerp...Payne...Ottawa... Leipsic...Columbus Grove...Continental...Pandora...Van Wert... Ohio City...Lima...Spencerville 206 PM EST Tue Dec 20 2016 /106 PM CST Tue Dec 20 2016/ ...Gusty winds will cause areas of drifting snow... Gusty southwesterly winds will cause drifting of snow in open areas onto roads through late afternoon. While the greatest impacts will be slippery roads and occasional drifts that may make some roads partially impassable, local visibilities could be reduced in higher gusts. Winds will quickly diminish around or shortly after sunset. if traveling, allow extra time to reach your destination, especially if traveling in the country.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:58 AM EST | Winter Weather Advisory | IWX | Elkhart, Marshall, Starke | 15 hr |
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.